Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > General Health/Medical Issues
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 02-23-2013, 11:07 AM   #1
Very Gabby LCF Member!!!
 
Join Date: Feb 2008
Posts: 3,065
Gallery: Sunny7
Metoprolol for BP

Any one take this for high blood pressure, i am just going to start this tonight---do you have any side effects---pharmacist says to take with food----i don't eat at night, and do a lowcarb diet, what would be something good to eat that is low carb at bedtime---

thanks
Sunny7 is offline   Reply With Quote

Sponsored Links
Old 02-23-2013, 11:49 AM   #2
Senior LCF Member
 
Join Date: Feb 2013
Posts: 612
Gallery: Ronnie51
My husband takes this along with a diuretic for his BP. This belongs to a class of drugs called beta blockers which, while lowering your BP, also slows down your resting heart rate, which my husband needed as his heart rate is too fast. My doctor would not prescribe this for me because my resting heart rate is 54. My husband has no side effects from this medicine.
Ronnie51 is offline   Reply With Quote
Old 02-23-2013, 12:02 PM   #3
Very Gabby LCF Member!!!
 
Join Date: Feb 2008
Posts: 3,065
Gallery: Sunny7
Quote:
Originally Posted by Ronnie51 View Post
My husband takes this along with a diuretic for his BP. This belongs to a class of drugs called beta blockers which, while lowering your BP, also slows down your resting heart rate, which my husband needed as his heart rate is too fast. My doctor would not prescribe this for me because my resting heart rate is 54. My husband has no side effects from this medicine.
thanks---i will have to keep an eye on my heart rate then, its not as low as yours, yesterday at the dr's it was 84, but bp and heart rate is always higher at the dr's
Sunny7 is offline   Reply With Quote
Old 02-23-2013, 01:56 PM   #4
Very Gabby LCF Member!!!
 
Join Date: Feb 2008
Posts: 3,065
Gallery: Sunny7
Quote:
Originally Posted by Ronnie51 View Post
My husband takes this along with a diuretic for his BP. This belongs to a class of drugs called beta blockers which, while lowering your BP, also slows down your resting heart rate, which my husband needed as his heart rate is too fast. My doctor would not prescribe this for me because my resting heart rate is 54. My husband has no side effects from this medicine.
does your husband take this before bedtime and with food,,i told the pharmicist that i don't eat before bed or drink milk, but said that i should,--- being lowcarb, i don't eat before bed, so don't know what to do, and does he also make sure he takes it at the same time everynight---some night i might be off a hour or so, wonder if it makes a difference---i jjust really do not like new meds----

thanks
Sunny7 is offline   Reply With Quote
Old 02-23-2013, 03:02 PM   #5
Senior LCF Member
 
Join Date: Feb 2013
Posts: 612
Gallery: Ronnie51
He takes it in the morning after breakfast....he's always taken his BP meds in the morning and I do too. Did your pharmacist tell you to take it at night? I just looked at the bottle to see if there are any "warnings" and it said that it could cause drowsiness and/or dizziness, but my husband has never experienced this. Maybe that's why the pharmacist told you to take it at night (if that's what he told you). Varying what time you take your meds by an hour shouldn't make much difference.
Ronnie51 is offline   Reply With Quote
Old 02-23-2013, 03:30 PM   #6
Very Gabby LCF Member!!!
 
Join Date: Feb 2008
Posts: 3,065
Gallery: Sunny7
Quote:
Originally Posted by Ronnie51 View Post
He takes it in the morning after breakfast....he's always taken his BP meds in the morning and I do too. Did your pharmacist tell you to take it at night? I just looked at the bottle to see if there are any "warnings" and it said that it could cause drowsiness and/or dizziness, but my husband has never experienced this. Maybe that's why the pharmacist told you to take it at night (if that's what he told you). Varying what time you take your meds by an hour shouldn't make much difference.
yes, the dr said to take it in the evening-----but being lowcarb i don't eat before bedtime, so think i will take it around 5 or 6 pm -----i do take a pill in the am for BP also, but i have been having trouble keeping the BP down, so she is adding another pill in the evening---unfortunately i have inherited BP---i am hoping i don 't experience any side effects....
Sunny7 is offline   Reply With Quote
Old 02-23-2013, 04:53 PM   #7
Senior LCF Member
 
Join Date: Feb 2013
Posts: 612
Gallery: Ronnie51
I think you'll be fine. My husband never had any issues. My Mom who is 84 also takes it and she's never had any problems either.
Ronnie51 is offline   Reply With Quote
Old 02-24-2013, 05:50 AM   #8
Very Gabby LCF Member!!!
 
Join Date: Feb 2008
Posts: 3,065
Gallery: Sunny7
Quote:
Originally Posted by Ronnie51 View Post
I think you'll be fine. My husband never had any issues. My Mom who is 84 also takes it and she's never had any problems either.
ok thanks---took my first one last night and feel fine-----they said i could experience some dizziness and sleepiness, but didn't----hope it does the trick with the BP ---she said to check it a couple times a week, i have to go back ina couple, and see how its working----

thanks again
Sunny7 is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 11:05 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.